Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 9, NWS Wilmington, NC

May 2, 2016Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 2, 2016, 7:12 PM EDT for Marlboro County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 7:12 PM EDT (23:12 UTC)
Expired
May 2, 2016, 8:00 PM EDT
In force
48 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marlboro County, SC

The radar

The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 7:27 PM EDTTSTM WND DMGMadeline, SCA TREE WAS REPORTED DOWN AT THE INTERSECTION OF RIVER ROAD AND WILAMETTE ROAD. THE TIME WAS ESTIMATED BY RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

092 
WUUS52 KILM 022312
SVRILM
SCC069-030015-
/O.NEW.KILM.SV.W.0009.160502T2312Z-160503T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
712 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF CHAVISTOWN...OR 7 MILES SOUTHEAST OF CHERAW...MOVING EAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BENNETTSVILLE...MCCOLL...CLIO...DUNBAR...BLENHEIM...TATUM AND MARLBORO
  PARK HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3476 7962 3463 7946 3447 7954 3451 7975
      3452 7975 3452 7976 3451 7977 3452 7983
      3454 7983 3461 7980 3461 7978 3464 7980
      3465 7980 3465 7981 3466 7983
TIME...MOT...LOC 2312Z 253DEG 14KT 3460 7982 

HAIL...1.00IN
WIND...60MPH
 
$$

III
1 follow-up statement
589 
WWUS52 KILM 030000
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT MON MAY 2 2016

SCC069-030010-
/O.CAN.KILM.SV.W.0009.000000T0000Z-160503T0015Z/
MARLBORO SC-
800 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARLBORO COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3476 7962 3463 7946 3447 7954 3451 7975
      3452 7975 3452 7976 3451 7977 3452 7983
      3454 7983 3461 7980 3461 7978 3464 7980
      3465 7980 3465 7981 3466 7983
TIME...MOT...LOC 2358Z 253DEG 14KT 3465 7960 

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:44 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, May 2, 2:44 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT MON MAY 2 2016

.SYNOPSIS...
UNSETTLED AND HUMID CONDITIONS CAN BE EXPECTED THROUGH EARLY
WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT...WITH A GOOD CHANCE
OF SIGNIFICANT RAIN. A COLD UPPER LOW WILL DIP ACROSS THE
CAROLINAS LATE IN THE WEEK...BRINGING COOLER TEMPERATURES AND A
FEW SHOWERS THURSDAY AND FRIDAY. DRYING AND WARMING WILL FOLLOW
INTO NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM MONDAY...AS EXPECTED...CONVECTION BEGINNING TO PICK
UP THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY DESTABILIZED.
AN ANALYSIS OF MORNING SOUNDING DATA SHOWED A MODERATELY UNSTABLE
COLUMN FOR THIS AFTERNOON AND EVENING WITH PLENTY OF AVAILABLE
MOISTURE FOR CONVECTION. IN ADDITION...A DEVELOPING PIEDMONT-STYLE
THERMAL TROUGH...THE SEA BREEZE FRONT AND OLD OUTFLOW BOUNDARIES
WILL PROVIDE FOCI FOR DEVELOPMENT. A SLOWLY ADVANCING COLD FRONT
WILL PROVIDE ADDITIONAL LIFT IN THE EARLY MORNING HOURS AS IT
IMPINGES UPON THE WESTERN FRINGES OF THE FORECAST AREA. THE UPPER
PICTURE ALSO LOOKS GOOD FOR CONVECTION TODAY AND TONIGHT...WITH A
DEEPENING MID-LEVEL TROUGH AND SEVERAL EMBEDDED DISTURBANCES.
GIVEN ALL THE ABOVE...THE PRESENT FORECAST OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON AND EVENING
STILL LOOKS GOOD...AS DOES THE POTENTIAL FOR ISOLATED STRONG OR
SEVERE STORMS...ESPECIALLY WELL INLAND CLOSEST IN VICINITY TO THE
THERMAL TROUGH. OVERNIGHT TEMPERATURES WILL REMAIN ON THE WARM
SIDE...WITH LOWS IN THE MID TO UPPER 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 245 PM MONDAY...VERY GOOD CHANCES FOR RAIN CONTINUE INTO
THE SHORT TERM AS A COLD FRONT SLOWLY DROPS SE ACROSS THE EASTERN
CAROLINAS AND AN UPPER TROUGH CONTINUES TO DEEPEN OVER EASTERN
CONUS. ATMOSPHERE WILL REMAIN MOIST AND MARGINALLY TO MODERATELY
UNSTABLE THROUGH AT LEAST TUESDAY. THE BEST CHANCES FOR STRONG TO
SEVERE CONVECTION WILL BE TUESDAY AFTERNOON AND EVENING AS A
SERIES OF FACTORS COME IN TO PLAY...INCLUDING FAVORABLE SHEAR
PROFILES...DEEP MOISTURE AND LIFT ASSOCIATED WITH THE ADVANCING
COLD FRONT...IN ADDITION TO THE AFOREMENTIONED INSTABILITY AND
AVAILABLE MOISTURE. THE COLD FRONT SHOULD BE POSITIONED MORE OR
LESS ALONG THE COAST BY DAYBREAK ON WEDNESDAY AND WILL EITHER
STALL OR SLOWLY PUSH OFFSHORE THEREAFTER. BOTH GFS AND NAM
GUIDANCE SUGGEST A VIGOROUS SHORT WAVE DROPPING SE ACROSS THE
EASTERN CAROLINAS MIDDAY ON WEDNESDAY...AND THIS COULD BECOME THE
FOCUS FOR ADDITIONAL CONVECTION THEN. HOWEVER...MODEL SOUNDINGS
SUGGEST SUBSTANTIAL DRYING AT THE MID AND UPPER LEVELS AS THE
FRONT MOVES OFFSHORE...SO EXPECT BULK OF PRECIP WILL HAVE MOVED
OFFSHORE ON WEDNESDAY AS WELL.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 245 PM MONDAY...EASTERN EDGE OF OMEGA BLOCK SETTING UP LATE
IN THE WEEK WILL BE OVER THE CAROLINAS AS THE PERIOD BEGINS. THE
5H LOW/TROUGH WILL DRIVE A COLD FRONT ACROSS THE AREA THU WITH
FRONTAL CONVERGENCE AND INSTABILITY UNDER THE COLD POOL LIKELY
LEADING TO AT LEAST A FEW SHOWERS IN THE AREA. LACK OF DEEP
MOISTURE WILL LIMIT COVERAGE WITH NORTHERN LOCATIONS THE MOST
FAVORED. SIMILAR STORY...MINUS THE COLD FRONT...FRI AND POSSIBLY
SAT. MID LEVEL LOW/TROUGH OVERHEAD GENERATING INSTABILITY SHOWERS
IN THE AFTERNOON BUT DEEP NORTHWEST FLOW WILL LIMIT AVAILABLE
MOISTURE...KEEPING COVERAGE LIMITED TO SLIGHT CHANCE AT BEST.
TEMPERATURES THU AND FRI WILL RUN BELOW CLIMO.

BLOCK STARTS BREAKING DOWN/SHIFTING EAST ON SAT WITH 5H RIDGE
MOVING INTO THE REGION FOR SUN AND MON. DEEP WEST TO NORTHWEST
FLOW CONTINUES WHICH PREVENTS MEANINGFUL MOISTURE RETURN AND SETS
UP DOWNSLOPE FLOW IN ADDITION TO SUBSIDENCE UNDER THE RIDGE ALOFT.
TEMPERATURES SAT NEAR CLIMO BUT THEN ABOVE CLIMO SUN AND MON.
WEAKENING OF THE 5H RIDGE AND CONTINUED EASTWARD MOVEMENT OF THE
RIDGE AXIS MON WILL ALLOW FOR SOME MOISTURE RETURN AS THE PERIOD
ENDS. DO NOT THINK PRECIP WILL FALL MON DO EXPECT AN INCREASE IN
CLOUD COVER.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...LOCALIZED SHOWERS DEVELOPED ALONG SEA BREEZE AND
SHOULD CONTINUE TO REMAIN ISOLATED TO SCATTERED AS BOUNDARY PUSHES
INLAND FARTHER AWAY FROM COASTAL TERMINALS. SEVERAL CONVECTIVE
BOUNDARIES FROM YESTERDAYS ACTIVITY AND THE SEA BREEZE BOUNDARY
WILL REMAIN THE FOCUS FOR AFTERNOON SHOWERS AND THUNDERSTORMS.
STRONGEST CONVECTION REMAINING WEST OF LUMBERTON. THINK ACTIVITY
WILL BE MORE ISOLATED THROUGH THE AFTERNOON AS MODELS INDICATE
THE BEST CHANCE FOR CONVECTIVE ACTIVITY WILL OCCUR AFTER 00Z. MVFR
WILL BE THE FAVORED CATEGORY WITH ANY CONVECTIVE ACTIVITY WITH
ONLY BRIEF PERIODS OF IFR.

EXTENDED OUTLOOK...TEMPO MVFR/IFR POSSIBLE FROM CONVECTION AHEAD
AND ALONG COLD FRONT THROUGH WED MORNING...OTHERWISE VFR THROUGH
FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM MONDAY...S TO SW WINDS OF 10 TO 15 KTS THIS
AFTERNOON WILL INCREASE TO 15 TO 20 KTS AFTER MIDNIGHT AS A COLD
FRONT DROPS SE TOWARDS THE WATERS. SEAS OF RIGHT AROUND 3 FT WILL
INCREASE TO 3 TO 5 FT OVERNIGHT IN RESPONSE. WILL BE POSTING
EXERCISE CAUTION HEADLINES FOR TONIGHT TO COVER THIS SCENARIO. IN
ADDITION...THE WATERS WILL LIKELY SEE PERIODS OF SHOWERS AND
THUNDERSTORMS THROUGH THE NEAR TERM.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 245 PM MONDAY...A COLD FRONT APPROACHING THE WATERS WILL
LIKELY MAKE IT TO THE COAST AROUND DAYBREAK ON WEDNESDAY. WINDS
WILL STAY SW THROUGH TUESDAY AND ALTHOUGH DO NOT EXPECT ANY
ADVISORIES TO BE POSTED...CONDITIONS MAY WARRANT FURTHER EXERCISE
CAUTION HEADLINES. CONDITIONS IMPROVE ON WEDNESDAY AS THE FRONT
MOVES OVER OR NEAR THE WATERS. IT IS LIKELY THAT SHOWERS AND
THUNDERSTORMS WILL IMPACT THE WATERS ON TUESDAY AND POSSIBLY ALSO
WEDNESDAY.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 245 PM MONDAY...PERIOD WILL BE DOMINATED BY WEST TO
NORTHWEST FLOW...WITH SPEEDS PEAKING LATE THU AND THU NIGHT
FOLLOWING THE PASSAGE OF A COLD FRONT. PINCHED GRADIENT AND COLD
ADVECTION AS HIGH BUILDS IN FROM THE WEST WILL PUSH WIND SPEEDS
CLOSE TO 20 KT LATE THU AND THU NIGHT. GRADIENT STARTS TO SLOWLY
RELAX FRI WITH WINDS DROPPING FROM 15 TO 20 KT IN THE MORNING TO
10 TO 15 KT BY LATE AFTERNOON. NORTHWEST FLOW REMAINS 10 TO 15 KT
INTO SAT BEFORE DROPPING CLOSER TO 10 KT LATE SAT AFTERNOON. SEAS
PEAK THU NIGHT...RUNNING 3 TO 5 FT DUE TO THE STRONG OFFSHORE
FLOW. SEAS START TO SUBSIDE ON FRI...DROPPING TO 2 TO 4 FT IN THE
AFTERNOON WITH 2 FT OR LESS EXPECTED BY SAT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...REK
SHORT TERM...REK
LONG TERM...III
AVIATION...RGZ
MARINE...REK/III
Hazardous weather outlook, May 2, 2:50 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EDT MON MAY 2 2016

AMZ250-252-254-031900-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
250 PM EDT MON MAY 2 2016

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT EDT TONIGHT
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

ISOLATED STRONG THUNDERSTORMS POSSIBLE LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED STRONG THUNDERSTORMS POSSIBLE TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ256-031900-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
250 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS POSSIBLE LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXERCISE CAUTION CONDITIONS POSSIBLE TUESDAY AND TUESDAY NIGHT
FOR SW WINDS 15-20 KT AND 3-5 FT SEAS.

ISOLATED STRONG THUNDERSTORMS POSSIBLE TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-031900-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
250 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

REK

In the hours before

Special weather statement, May 2, 2:14 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
214 PM EDT MON MAY 2 2016

NCZ087-021915-
ROBESON-
214 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROBESON COUNTY...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAXTON...OR NEAR
LAURINBURG...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...PEMBROKE...MAXTON...RAEMON...WAKULLA...PROSPECT...ELROD...BUIE
AND SHANNON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 204 AND
203...AND BETWEEN MILE MARKERS 192 AND 200.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 15 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3461 7905 3458 7940 3463 7946 3477 7933
      3479 7934 3484 7935 3483 7919 3489 7912
TIME...MOT...LOC 1814Z 259DEG 13KT 3469 7939

III
Special weather statement, May 2, 3:10 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
310 PM EDT MON MAY 2 2016

NCZ087-096-022015-
BLADEN-ROBESON-
310 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUIE...OR NEAR
LUMBERTON...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...ST. PAULS...SMITHS...HOWELLSVILLE...
TOLARSVILLE...BUIE...ROBESON COMMUNITY COLLEGE...SHANNON...TOBERMORY...
HESTERTOWN...REX...DUART...BARKER TEN MILE...RENNERT...TAR HEEL...RAYNHAM
AND SOUTHEASTERN REGIONAL MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 206...AND BETWEEN MILE
MARKERS 209 AND 210.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 10 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3489 7893 3487 7892 3486 7893 3484 7890
      3484 7887 3485 7874 3459 7876 3457 7919
      3483 7919 3491 7895
TIME...MOT...LOC 1910Z 256DEG 14KT 3469 7909

III
Special weather statement, May 2, 4:20 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT MON MAY 2 2016

NCZ105-022115-
INLAND PENDER-
420 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PENDER COUNTY...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF ROWAN...
OR 14 MILES SOUTHWEST OF WALLACE...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...MURRAY TOWN...WILLARD...PENDERLEA AND WATHA.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 388 AND 398.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3455 7793 3457 7824 3469 7814 3471 7811
      3472 7811 3473 7801 3471 7798 3472 7794
      3472 7768
TIME...MOT...LOC 2019Z 203DEG 13KT 3460 7819

III
Special weather statement, May 2, 4:53 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT MON MAY 2 2016

SCZ032-033-022200-
MARION-FLORENCE-
453 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FLORENCE AND
NORTHERN MARION COUNTIES...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS OVER HANNAH...OR 12 MILES
EAST OF LAKE CITY...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...MULLINS...PAMPLICO...RAINS...GAPWAY...HYMAN...BLUE BRICK...HANNAH
AND CAROLINAS HOSPITAL SYSTEM - MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3425 7953 3426 7951 3423 7917 3385 7952
      3389 7963
TIME...MOT...LOC 2053Z 208DEG 21KT 3392 7956

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:53 PM EDTSpecial Weather StatementILMMarion67 min
May 2, 7:44 PM EDTSevere Thunderstorm WarningILMMarlboro16 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.